The Centers for Disease Control and Prevention is looking into reports that some teenagers and young adults who received the COVID-19 vaccine may have experienced heart problems.
CDC officials posted guidance on its website for doctors to be alert to unusual heart symptoms called “myocarditis” among young people, who had just received their COVID shots.
“Myocarditis is an inflammation of the heart muscle and it can result in fatigue, chest pain abnormal heart rhythms,” said Dr. Ted O’Connell, the Department Chair of Family and Community Medicine at Kaiser Permanente.
The CDC said there have only been a few cases of myocarditis reported and it hasn’t determined if vaccines caused the heart condition.
“What’s important to know and to recognize is that the rates that we’re seeing of myocarditis are no higher than what we would experience normally. So, we don’t know if it’s associated with the vaccine or not,” O’Connell said.
O’Connell added that the cases that have been reported have all been mild.